MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6114
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information, the event occurred during robotic-assisted gynecological surgery.A urinary catheter is routinely inserted at the beginning of the procedure to empty the bladder and limit the risk of injury.The sterile catheter given directly to a caregiver, who mounts it on the bag without checking the balloon, and then places the device.There was a need to perform a bladder leak test, and the balloon appears punctured.The catheter does not hold and when it is removed, it is clear that 1cm of the catheter tip is missing.Clinical consequences: longer operating time, as cystoscopy was required, followed by a vaginal approach to check for its presence.Piece not found either in the patient or in the room.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and found one additional complaint regarding lot number 9780654.It was (b)(4).But not the same defect.We received two samples with two different lot numbers on the valve.The first device with lot number 9587680 on the valve, we can define that this catheter was used to packaged the final product (b)(4).Visually this catheter seems conformed, no defect was observed.Ballon was inflated with 10ml of water and stay 5 days inflated without defect observed.A second catheter with lot number 9587627 was received with tip missing and balloon burst without missing part.With traceability we can define this catheter was used to package final product (b)(4).Lot number 9748832.The tip of this second sample was tore, despite this investigation we cannot define root cause of this defect (see photo in attachment in the sample's investigation part).Checking the quality database revealed one change control cc tw(b)(4)."packaging - addition of longitunal precuts" opened on (b)(6) 2013 and closed on(b)(6) 2014.Since implantation of change control tw (b)(4)., it is strongly recommended to use longitudinal precuts.Transversal precut is not recommended and should be used with great caution.A similar case study was performed based on folysil product reference, defect = tip missing from (b)(6)2020 to (b)(6) 2024, 20 similar cases were found.(see document in attachment).The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art level.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.
 
Event or Problem Description

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key20456738
Report Number9610711-2024-00293
Device Sequence Number8768180
Product Code EZL
UDI-Device Identifier03600040127360
UDI-Public3600040127360
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6114
Device Lot Number9780654_AA61141002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown